Alert archive / North Dakota / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 26, 2010, 2:48 PM MDT for 18 counties in North Dakota. It took effect at Aug 27, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2010, 2:48 PM MDT (20:48 UTC)
- In effect from
- Aug 27, 2010, 11:00 AM MDT
- Expired
- Aug 27, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS83 KBIS 262048 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 PM CDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT TODAY THROUGH EARLY EVENING FOR WESTERN NORTH DAKOTA FOR TEMPERATURES IN THE 90S AND LOW RELATIVE HUMIDITY OF 15 TO 20 PERCENT WITH DRY GRASSLANDS... ...RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EARLY EVENING FOR MOST OF WESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR DIVIDE COUNTY AS WELL AS FOR SOUTH CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... .TEMPERATURES HAVE RISEN INTO THE 90S THIS AFTERNOON ACROSS WESTERN NORTH DAKOTA...WITH WITH RELATIVE HUMIDITIES IN THE TEENS TO AROUND 20 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE AFTERNOON AND EARLY EVENING. ON FRIDAY...A COLD FRONT WILL PUSH THROUGH THE STATE...WITH A SWITCH TO A STRONG NORTHWEST WIND AND DRIER AIR BEHIND THE FRONT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR WESTERN NORTH DAKOTA FRIDAY AFTERNOON AND EVENING...WITH MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. THERE IS LESS CERTAINTY AS TO WHETHER RED FLAG CONDITIONS WILL BE MET OVER SOUTH CENTRAL NORTH DAKOTA AS WELL AS IN DIVIDE COUNTY. THE FRONT WILL USHER IN MUCH DRIER AIR AS WELL AS GUSTY NORTHWEST WINDS OF 15 TO 25 MPH. THE TIMING OF THE FRONT REACHING SOUTH CENTRAL NORTH DAKOTA IS LESS CERTAIN. SHOULD THE FRONT SLOW IN ITS PROGRESSION ACROSS CENTRAL NORTH DAKOTA ON FRIDAY...THEN THE DRIER AIR MAY NOT REACH THE SOUTH CENTRAL UNTIL EVENING. THUS THE SOUTH CENTRAL WILL REMAIN IN A FIRE WEATHER WATCH FOR NOW. DIVIDE COUNTY MAY NOT SEE THE VERY LOW DEWPOINT TEMPERATURES AND THE TEMPERATURE IS EXPECTED TO REACH ONLY INTO THE UPPER 70S...THUS THE EXPECTED MINIMUM RELATIVE HUMIDITY FOR DIVIDE COUNTY IS AROUND 25 PERCENT WHICH WOULD NOT REACH RED FLAG CRITERIA. NDZ009-017-018-031>033-040-041-043-044-270900- /O.UPG.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/ /O.NEW.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/ /O.CON.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/ WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 348 PM CDT THU AUG 26 2010 /248 PM MDT THU AUG 26 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...9...17...18...31...32...33...40...41 ...43...44 CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN REACHED THIS AFTERNOON AND ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING ACROSS WESTERN NORTH DAKOTA...WITH AFTERNOON RELATIVE HUMIDITY IN THE 15 TO 20 PERCENT RANGE. DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO EXPECTED FRIDAY AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ001-270900- /O.CON.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/ /O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/ DIVIDE- 348 PM CDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1 CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING THIS AFTERNOON AND ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING ACROSS WESTERN NORTH DAKOTA...WITH RELATIVE HUMIDITY IN THE 20 PERCENT RANGE WITH TEMPERATURES IN THE LOWER TO MID 90S AND SOUTH WINDS OF 15 MPH. DANGEROUS FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE FRIDAY AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA. DIVIDE COUNTY MAY NOT REACH RED FLAG CONDITIONS...DEPENDING ON THE RELATIVE HUMIDITY EXPECTED WITH HIGH TEMPERATURES REACHING ONLY INTO THE UPPER 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ019-020-034-035-042-045-046-270900- /O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/ MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 348 PM CDT THU AUG 26 2010 /248 PM MDT THU AUG 26 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR POSSIBLE STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...19...20...34...35...42...45...46 CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA...AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND SOMETIME IN THE AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JV
4 follow-up statements
150 WWUS83 KBIS 270219 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 919 PM CDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR MOST OF WESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR DIVIDE COUNTY AS WELL AS FOR SOUTH CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... .A COLD FRONT WILL PUSH THROUGH THE STATE ON FRIDAY...WITH A SWITCH TO A STRONG NORTHWEST WIND AND DRIER AIR BEHIND THE FRONT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR WESTERN NORTH DAKOTA FRIDAY AFTERNOON AND EVENING...WITH MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. THERE IS LESS CERTAINTY AS TO WHETHER RED FLAG CONDITIONS WILL BE MET OVER SOUTH CENTRAL NORTH DAKOTA AS WELL AS IN DIVIDE COUNTY. THE TIMING OF THE FRONT REACHING SOUTH CENTRAL NORTH DAKOTA IS LESS CERTAIN. SHOULD THE FRONT SLOW IN ITS PROGRESSION ACROSS CENTRAL NORTH DAKOTA ON FRIDAY...THEN THE DRIER AIR MAY NOT REACH THE SOUTH CENTRAL UNTIL EVENING. THUS THE SOUTH CENTRAL WILL REMAIN IN A FIRE WEATHER WATCH FOR NOW. DIVIDE COUNTY MAY NOT SEE THE VERY LOW DEWPOINT TEMPERATURES AND THE TEMPERATURE IS EXPECTED TO REACH ONLY INTO THE UPPER 70S...THUS THE EXPECTED MINIMUM RELATIVE HUMIDITY FOR DIVIDE COUNTY IS AROUND 25 PERCENT WHICH WOULD NOT REACH RED FLAG CRITERIA. NDZ009-017-018-031>033-040-041-043-044-271430- /O.EXP.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/ /O.CON.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/ WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 919 PM CDT THU AUG 26 2010 /819 PM MDT THU AUG 26 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY... ...THE RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING HAS EXPIRED... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...9...17...18...31...32...33...40...41 ...43...44 DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ001-271430- /O.EXP.KBIS.FW.W.0008.000000T0000Z-100827T0200Z/ /O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/ DIVIDE- 919 PM CDT THU AUG 26 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...THE RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING HAS EXPIRED... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1 DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND INTO WESTERN NORTH DAKOTA. DIVIDE COUNTY MAY NOT REACH RED FLAG CONDITIONS...DEPENDING ON THE RELATIVE HUMIDITY EXPECTED WITH HIGH TEMPERATURES REACHING ONLY INTO THE UPPER 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ019-020-034-035-042-045-046-271430- /O.CON.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/ MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 919 PM CDT THU AUG 26 2010 /819 PM MDT THU AUG 26 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...19...20...34...35...42...45...46 CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA...AS A COLD FRONT BRINGS DRIER AIR AND A SWITCH TO A STRONG NORTHWEST WIND SOMETIME IN THE AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TWH
817 WWUS83 KBIS 270935 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT FRI AUG 27 2010 ...RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY EVENING FOR WESTERN NORTH DAKOTA AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... .A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA BY LATE FRIDAY MORNING AND THEN ACROSS CENTRAL NORTH DAKOTA BY LATE FRIDAY AFTERNOON. BEHIND THE COLD FRONT ACROSS WESTERN NORTH DAKOTA...WINDS WILL SHIFT TO THE NORTHWEST BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ALONG WITH DRIER AIR LEADING TO AFTERNOON RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT. WITH THE COLD FRONT LAYING OVER SOUTH CENTRAL NORTH DAKOTA DURING THE AFTERNOON...WINDS MAY NOT BE AS STRONG INITIALLY...BUT WITH AFTERNOON HIGHS IN THE 90S AND A WIND SHIFT OCCURRING AS THE FRONT PASSES...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AS WINDS INCREASE LATE IN THE AFTERNOON AND RELATIVE HUMIDITIES FALL INTO THE UPPER TEENS TO AROUND 20 PERCENT. NDZ001-019-020-034-035-042-045-046-271700- /O.UPG.KBIS.FW.A.0005.100827T1700Z-100828T0200Z/ /O.EXA.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/ DIVIDE-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 435 AM CDT FRI AUG 27 2010 /335 AM MDT FRI AUG 27 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...19...20...34...35...42...45...46 CRITICAL FIRE WEATHER BEHAVIOR WILL DEVELOP FRIDAY AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AS A COLD FRONT MOVES THROUGH RESULTING IN A WIND SHIFT TO THE NORTHWEST ALONG WITH DRIER AIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ009-017-018-031>033-040-041-043-044-271700- /O.CON.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/ WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 435 AM CDT FRI AUG 27 2010 /335 AM MDT FRI AUG 27 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...9...17...18...31...32...33...40...41 ...43...44 DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR FRIDAY AFTERNOON AND EVENING AS A COLD FRONT BRINGS DRIER AIR AND STRONG NORTHWEST WINDS INTO WESTERN NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KS/JV
560 WWUS83 KBIS 271550 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1050 AM CDT FRI AUG 27 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY FRIDAY EVENING FOR WESTERN NORTH DAKOTA AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSLANDS... .A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA EARLY TODAY...THEN ACROSS CENTRAL NORTH DAKOTA BY LATE FRIDAY AFTERNOON. BEHIND THE COLD FRONT ACROSS WESTERN NORTH DAKOTA...WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST UP TO 30 MPH...ALONG WITH DRIER AIR MOVING INTO THE REGION LEADING TO AFTERNOON RELATIVE HUMIDITIES FALLING TO BETWEEN 15 AND 20 PERCENT. WITH THE COLD FRONT LAYING OVER SOUTH CENTRAL NORTH DAKOTA DURING THE AFTERNOON...WINDS MAY NOT BE AS STRONG INITIALLY...BUT WITH AFTERNOON HIGHS IN THE 90S AND A WIND SHIFT OCCURRING AS THE FRONT PASSES...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AS WINDS INCREASE LATE IN THE AFTERNOON AND RELATIVE HUMIDITIES FALL INTO THE UPPER TEENS TO AROUND 20 PERCENT. NDZ001-009-017>020-031>035-040>046-280200- /O.CON.KBIS.FW.W.0009.100827T1700Z-100828T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 1050 AM CDT FRI AUG 27 2010 /950 AM MDT FRI AUG 27 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...19...20...31...32 ...33...34...35...40...41...42...43...44...45...46 CRITICAL FIRE WEATHER BEHAVIOR WILL DEVELOP FRIDAY AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AS A COLD FRONT MOVES THROUGH RESULTING IN A WIND SHIFT TO THE NORTHWEST ALONG WITH DRIER AIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HEINERT
373 WWUS83 KBIS 280157 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 857 PM CDT FRI AUG 27 2010 ...RED FLAG WARNING EXPIRES AT 9 PM CDT... .DIMINISHING WINDS...AND HIGHER RELATIVE HUMIDITY WILL ALLOW THE EXPIRATION OF THE RED FLAG WARNING ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA. NDZ001-009-017>020-031>035-040>046-280300- /O.EXP.KBIS.FW.W.0009.000000T0000Z-100828T0200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 857 PM CDT FRI AUG 27 2010 /757 PM MDT FRI AUG 27 2010/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9...17...18...19...20...31...32 ...33...34...35...40...41...42...43...44...45...46 THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 9 PM CDT FRIDAY EVENING. $$ WAA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 26, 2:30 PM MDT, 18 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT THU AUG 26 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... CURRENTLY...SURFACE HIGH PRESSURE IS LOCATED NEAR LAKE MICHIGAN WITH A SURFACE TROUGH DEVELOPING IN CENTRAL MONTANA FROM A SURFACE LOW IN THE CENTRAL ALBERTA...WHICH IS ALLOWING WARM...DRY AIR TO FLOW INTO THE REGION. ALOFT...UPPER LEVEL RIDGE IS SPRAWLED ACROSS MOST OF THE WESTERN US WITH THE RIDGE AXIS TO OUR WEST IN MONTANA. A POSITIVELY TILTED TROUGH SITS ALONG THE NORTH AMERICAN WEST COAST. MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD. THE MAIN FORECAST CONCERNS THIS PERIOD ARE GOING TO BE FIRE WEATHER ON FRIDAY AND CHANCES OF PRECIPITATION THEREAFTER. UPPER LEVEL RIDGE IS PUSHED EASTWARD AS WESTERN NORTH AMERICAN TROUGH DIGS INTO THE WESTERN CONUS AND THE FLOW ALOFT BECOMES MORE SOUTHWESTERLY SETTING THE STAGE FOR A MORE ACTIVE PATTERN THROUGH THE WEEKEND. SURFACE LOW OVER CENTRAL ALBERTA INTENSIFYING OVERNIGHT AND LIFTS NORTHEASTWARD PUSHING A COLD FRONT THROUGH THE STATE ON FRIDAY. THE COLD FRONT BECOMES PARALLEL TO THE FLOW ALOFT AND STALLS WITH ITS FINAL POSITION OVER EASTERN AND POSSIBLE CENTRAL NORTH DAKOTA UNCERTAIN BY LATE IN THE DAY ON FRIDAY. COOLER AIR MOVES IN BEHIND THE FRONT ON FRIDAY ALONG WITH DRIER AIR. STRONG COLD ADVECTION SETS UP BEHIND THE FRONT WITH INCREASING NORTHWEST WINDS. HIGH PRESSURE PREVIOUSLY OVER WESTERN CONUS HAS MOVED INTO THE TENNESSEE VALLEY AND BLOCKS THE FLOW OFF MOISTURE NORTHWARD AHEAD OF THE FRONT LIMITING THUNDERSTORM POTENTIAL THROUGH FRIDAY NIGHT WITH LITTLE IN THE WAY OF INSTABILITY AND THE BULK OF UPPER LEVEL ENERGY TO THE NORTH OVER CANADA. DRY AIR IN PLACE ALONG WITH HIGH WINDS OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA IN THE WAKE OF THE FRONT IS INCREASING FIRE WEATHER CONCERNS SO PLEASE SEE THE FIRE WEATHER SECTION BELOW. SOUTHWEST FLOW ALOFT CONTINUES THROUGH SUNDAY WITH THE COLD FRONT SLOWLY SLIDING SOUTHEASTWARD. THE RIDGE OVER THE SOUTHEASTERN US MOVES EASTWARD ON SATURDAY ALLOWING MOISTURE ADVECTION TO BEGIN OVER THE REGION. MULTIPLE DISTURBANCES MOVING THROUGH THE FLOW ALOFT INCREASES PRECIPITATION CHANCES ACROSS WESTERN AND CENTRAL NORTH DAKOTA WITH SCATTERED SHOWERS AND THUNDERSTORMS. COLD AIR IS FORECAST TO REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA WITH WARMER AIR REMAINING AHEAD OF THE FRONT. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE LONG TERM MODELS WERE IN FAIR AGREEMENT TODAY REGARDING THE LARGE-SCALE FEATURES. THE HYDROMET PREDICTION CENTER FAVORED THE GFS FOR ITS MORE PROGRESSIVE AND LESS AMPLIFIED SOLUTION TO THE LONGWAVE TROUGH FEATURE THAT WILL DOMINATE THE LONG RANGE FORECAST FOR NORTH DAKOTA. THE MODELS DEPICT A LONGWAVE TROUGH OVER THE WESTERN HALF OF THE US ON MONDAY...STREAMING UPPER LEVEL ENERGY IMPULSES ACROSS THE NORTHERN PLAINS. THIS FEATURE BROADENS ACROSS WESTERN AND CENTRAL NORTH AMERICA ON TUESDAY...BEFORE IT BEGINS TO LIFT NORTHEASTWARD AND PROGRESS EAST ACROSS THE CENTRAL PORTION OF NORTH AMERICA ON WEDNESDAY. BY THURSDAY THE MAIN TROUGH AXIS IS EAST OF NORTH DAKOTA (AS PER THE GFS...WITH THE ECMWF LAGGING) AND A WEAK SHORTWAVE RIDGE BUILDS INTO THE NORTHERN PLAINS AHEAD OF THE NEXT UPPER LEVEL TROUGH MOVING INTO WESTERN CANADA. RAISED CHANCES OF SHOWERS/THUNDERSTORMS A BIT FOR MONDAY/MONDAY NIGHT AS WELL AS TUESDAY. MAINLY DRY FOR WEDNESDAY AND THURSDAY. RATHER SEASONABLE TEMPERATURES WITH HIGHS MAINLY IN THE 70S TO AROUND 80 AND LOWS FROM THE UPPER 40S TO MID 50S. && .AVIATION... HIGH PRESSURE OVER THE REGION INDICATES CONTINUED VFR FLYING CONDITIONS THROUGH TONIGHT. SOUTHERLY WINDS OF 10 TO 20 MPH LATE THIS AFTERNOON ABATE THIS EVENING. A COLD FRONT IS FORECAST TO PUSH THROUGH THE STATE ON FRIDAY WITH THE FRONTAL PASSAGE DIFFICULT TO TIME AT THE MOMENT. A STRENGTHENING OF THE PRESSURE GRADIENT ACROSS THE STATE ON FRIDAY WILL LEAD TO WINDS OF 15 TO 25 KNOTS FROM MID MORNING ONWARD. VFR CONDITIONS CAN BE EXPECTED ON FRIDAY WITH A LACK OF MOISTURE REDUCING CLOUD COVER. MODELS INDICATED THE POTENTIAL FOR FOG IN THE VICINITY OF KJMS TOWARDS MORNING AND HAVE ADDED FEW010 FOR && .FIRE WEATHER... A VERY HIGH RANGELAND INDEX CONTINUES ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON WITH A RED FLAG WARNING IN EFFECT THROUGH 9 PM CDT. A VERY HIGH RANGELAND FIRE INDEX IS EXPECTED ONCE AGAIN ON FRIDAY ACROSS MUCH OF THE WEST. A STRONG COLD FRONT SWEEPS THROUGH NORTH DAKOTA DURING THE DAY ON FRIDAY BEFORE IT BECOMES STALLED OVER EASTERN PORTIONS OF THE STATE. ITS FARTHEST EASTWARD PROGRESSION ON FRIDAY IS UNCERTAIN LEADING TO UNCERTAINLY IN THE FORECAST OVER THE SOUTH CENTRAL FIRE WEATHER ZONES. DRY AIR FILTERING IN BEHIND THE COLD FRONT ALONG WITH STRENGTHENING WINDS OF 15 TO 25 MPH IS INCREASING FIRE WEATHER CONCERNS FOR FRIDAY. RELATIVE HUMIDITIES POTENTIAL IN THE TEENS HAS LEAD TO AN UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR MOST OF WESTERN NORTH DAKOTA. THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE REMAINING COUNTIES IN SOUTH CENTRAL NORTH DAKOTA...AND DIVIDE COUNTY...DUE TO UNCERTAINTY IN THE FINAL FRONTAL POSITION. WILL ALLOW FUTURE SHIFTS TO FURTHER EVALUATE THE POTENTIAL IN THOSE AREAS. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR NDZ001-019-020-034-035-042-045-046. RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040-041-043-044. RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY FOR NDZ009-017-018-031>033-040-041-043-044. && SHORT TERM/AVIATION/FIRE WEATHER...DC LONG TERM...JV
Hazardous weather outlook, Aug 26, 2:45 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT THU AUG 26 2010 NDZ009-017-018-031>033-040-041-043-044-271100- WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 345 PM CDT THU AUG 26 2010 /245 PM MDT THU AUG 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING. FOR DETAILS...PLEASE SEE THE BISMARCK NWS WEBSITE AT WWW.WEATHER.GOV/BISMARCK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EARLY EVENING. FOR DETAILS...PLEASE SEE THE BISMARCK NWS WEBSITE AT WWW.WEATHER.GOV/BISMARCK. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH TUESDAY. THE OVERALL SEVERE WEATHER THREAT IS LOW...BUT THERE IS POTENTIAL FOR LOCALLY MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST FRIDAY. NDZ001-019-020-034-035-042-045-046-271100- DIVIDE-MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 345 PM CDT THU AUG 26 2010 /245 PM MDT THU AUG 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING. FOR DETAILS...PLEASE SEE THE BISMARCK NWS WEBSITE AT WWW.WEATHER.GOV/BISMARCK. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH WEDNESDAY. THE OVERALL SEVERE WEATHER THREAT IS LOW...BUT THERE IS POTENTIAL FOR LOCALLY MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST FRIDAY. NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-271100- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 345 PM CDT THU AUG 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH WEDNESDAY. THE OVERALL SEVERE WEATHER THREAT IS LOW...BUT THERE IS POTENTIAL FOR LOCALLY MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH AT LEAST FRIDAY. KINNEY
Nearby
Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.